Please use this identifier to cite or link to this item: https://repositorio.unifesp.br/handle/11600/425
Title: Acute necrotizing myopathy and podophyllin toxicity: report of a fatal case
Other Titles: Miopatia necrotizante aguda e toxicidade por podofilina: relato de caso fatal
Authors: Oliveira, Acary Souza Bulle [UNIFESP]
Calia, Leandro Cortoni [UNIFESP]
Kiyomoto, Beatriz Hitomi [UNIFESP]
Póvoa, Eliane Focaccia
Schmidt, Beny [UNIFESP]
Gabbai, Alberto Alain [UNIFESP]
Universidade Federal de São Paulo (UNIFESP)
Hospital Arthur Ribeiro Saboya
Keywords: podophyllin
acute toxicity
myopathy
podofilina
toxicidade aguda
miopatia
Issue Date: 1-Jun-1996
Publisher: Academia Brasileira de Neurologia - ABNEURO
Citation: Arquivos de Neuro-Psiquiatria. Academia Brasileira de Neurologia - ABNEURO, v. 54, n. 2, p. 288-292, 1996.
Abstract: A 21 year old male ingested podophyllin in a suicide attempt. The disorder was marked by seizures, coma, peripheral neuropathy, renal failure and acute necrotizing myopathy, an unusual finding. The coma and systemic disturbances resolved within three weeks. The myopathy resolved in 7 weeks, demonstrating a high capacity of muscle recuperation. The sensorimotor peripheral neuropathy persisted until the patient's death 9 weeks after the ingestion, due to septicemia. This report confirms the transient central neurotoxicity of podophyllin and persistent peripheral neurotoxicity of podophyllin, and describes a reversible necrotizing myopathy associated to mitochondrial abnormalities, a still unreported feature of podophyllin toxicity.
Paciente de 21 anos, sexo masculino, ingeriu 20 mL de podofilina a 25% como tentativa de suicídio. O quadro clínico caracterizou-se por crises convulsivas, coma, neuropatia periférica, insuficiência renal e miopatia necrotizante aguda. O estado de coma e os distúrbios sistêmicos resolveram-se em 3 semanas. A miopatia resolveu-se em 7 semanas, demonstrando uma alta capacidade de recuperação muscular. A neuropatia periférica sensitivo-motora persistiu até o óbito do paciente, por septicemia, 9 semanas após a ingestão da podofilina. Esta descrição confirma os achados de literatura com alterações transitórias do sistema nervoso central e persistentes do nervo periférico relacionadas à podofilina, e descreve uma miopatia necrotizante associada com anormalidades mitocondriais, mas de caráter reversível, característica até então não reportada de toxicidade pela podofilina.
URI: http://repositorio.unifesp.br/handle/11600/425
ISSN: 0004-282X
Other Identifiers: http://dx.doi.org/10.1590/S0004-282X1996000200017
Appears in Collections:Artigo

Files in This Item:
File Description SizeFormat 
S0004-282X1996000200017.pdf578.13 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.